Alert archive / Ohio / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 56, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 2, 2010, 8:58 PM EDT for Holmes County, Ohio. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2010, 8:58 PM EDT (00:58 UTC)
- Expired
- Jun 2, 2010, 9:30 PM EDT
- In force
- 32 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Holmes County, OH
The radar
The Cleveland radar (KCLE), 105 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 1.0 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 127 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
920
WUUS51 KCLE 030058
SVRCLE
OHC075-030130-
/O.NEW.KCLE.SV.W.0056.100603T0058Z-100603T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
858 PM EDT WED JUN 2 2010
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HOLMES COUNTY IN NORTHEAST OHIO
* UNTIL 930 PM EDT
* AT 856 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
SOUTHWEST OF FARMERSTOWN...OR 10 MILES SOUTHEAST OF MILLERSBURG...
AND WAS MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
FARMERSTOWN...
WALNUT CREEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4044 8183 4050 8186 4057 8165 4051 8165
4044 8166 4043 8167
TIME...MOT...LOC 0058Z 247DEG 17KT 4045 8179
$$
ADAMS1 follow-up statement
745
WWUS51 KCLE 030132
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
932 PM EDT WED JUN 2 2010
OHC075-030142-
/O.EXP.KCLE.SV.W.0056.000000T0000Z-100603T0130Z/
HOLMES OH-
932 PM EDT WED JUN 2 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HOLMES COUNTY
EXPIRES AT 930 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...HOWEVER HEAVY RAIN IS STILL POSSIBLE.
LAT...LON 4044 8183 4050 8186 4057 8165 4051 8165
4044 8166 4043 8167
TIME...MOT...LOC 0058Z 247DEG 17KT 4045 8179
$$
MITCHELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 7:11 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 2, 7:11 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 711 PM EDT WED JUN 2 2010 .SYNOPSIS... LOW PRESSURE NORTH OF OHIO WILL DRAG A COLD FRONT ACROSS THE REGION EARLY TONIGHT. THE FRONT WILL STALL ACROSS CENTRAL OHIO OVERNIGHT AND THEN REMAIN THE FOCUS FOR SHOWERS AND THUNDERSTORMS ON THURSDAY. FRIDAY WEAK HIGH PRESSURE WILL MOVE INTO THE AREA. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... STRONG TO SEVERE THUNDERSTORMS WILL EXIT NWRN PA LATE THIS AFTERNOON. TO THE WEST A COLD FRONT IS POISED TO ENTER THE AREA. LITTLE IF ANY CONVECTION HAS DEVELOPED ON THE BOUNDARY TO THIS POINT. THE MOST UNSTABLE AIR IS ACROSS NERN OHIO AND NWRN PA ARCHING SW ACROSS SRN OHIO AND SOUTHERN INDIANA AT THIS TIME. ALTHOUGH THERE INSTABILITY TO THE WEST THE RUC SHOWS CAPES GENERALLY BELOW 1000G/KG. WILL GO WITH 80 POPS IN NWRN PA FOR THE NEXT HOUR OR TWO AND THEN DROP BACK TO CHC POPS WITH THE REMAINDER OF THE AREA FOR THE OVERNIGHT. WILL GO WITH MOSTLY CLOUDY SKIES OVERNIGHT. WHILE THERE WILL BE BREAKS WOULD EXPECT PLENTY OF CLOUDS TO REMAIN AS WELL. LOWS A COUPLE WARMER THAN GUIDANCE. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/... AIRMASS REMAINS VERY MOIST THURSDAY WITH ZONAL FLOW ALOFT AND A STATIONARY FRONT ACROSS CENTRAL OHIO. NAM SHOWS WAVES OF LOW PRESSURE MOVING ALONG THE FRONT DURING THE DAY. WILL GO WITH CHC POPS NORTH BIT CONTINUE WITH LIKELY POPS SOUTHERN TIER OF COUNTIES. HIGH PRESSURE BUILDS IN FOR FRIDAY. ANOTHER LOW MOVES THROUGH ON SATURDAY. WILL TRY TO HAVE A MOSTLY DRY DAY ON FRIDAY WITH SHOWERS AND THUNDERSTORMS FRIDAY NIGHT AND SATURDAY. TEMPS NEAR...TO A COUPLE WARMER THAN GUIDANCE THROUGH THE PERIOD. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... MODELS IN AGREEMENT MOVING LOW PRESSURE SYSTEM OFF THE NEW ENGLAND COAST BY 12Z SUNDAY...MOVING SLOWLY INTO NEWFOUNDLAND BY MONDAY MORNING. KEPT CHC OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA FOR SUNDAY. MODELS COMING INTO BETTER AGREEMENT MOVING HIGH PRESSURE SE OVER THE AREA MONDAY WITH HIGH PRESSURE CENTERED OVER THE AREA TUESDAY...THUS WILL KEEP THE EARLY PART OF NEXT WEEK DRY. HOWEVER...BY MID WEEK MODELS DIVERGE SIGNIFICANTLY. THE GFS HAS LOW MOVING ACROSS OHIO...WHILE THE ECMWF SOLUTION HAS THE LOW MUCH FURTHER NORTH. AT THIS TIME AM LEANING TOWARD THE ECMWF SOLUTION...SO WILL GO SLGT CHC POPS FOR NOW. TEMPERATURES GOING INTO EARLY NEXT WEEK WILL BE NEAR NORMAL. STAYED CLOSE TO GUIDANCE TEMPS FOR THE PERIOD. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... SCT CONVECTION WILL REMAIN POSSIBLE SE OF A LINE FROM ERI TO CAK TO JUST SE OF MNN THIS EVENING AS A WEAK COLD FRONT SAGS SLOWLY SE ACROSS THE AREA TONIGHT. AS DIURNAL HEATING SUBSIDES DO EXPECT MUCH OF THE CONVECTION TO DISSIPATE BUT WITH FRONT STALLING OVER THE SOUTHERN PART OF THE AREA CAN'T RULE OUT A SHRA LATE TONIGHT OR THU MORNING. ALSO THERE IS A CLUSTER OF STORMS JUST WEST OF LAKE MI THAT SHOULD EITHER DISSIPATE OR DIVE SE OF OUR AREA BUT COULD GET CLOSE TO THE WESTERN TAF SITES IF THINGS CHANGE SOME. EXPECT MORE CONVECTION TO DEVELOP WITH HEATING THU AFTERNOON. AS THE MOIST AIRMASS COOLS TONIGHT SHOULD SEE MVFR FOG DEVELOP ALONG WITH LOW END MVFR CIGS MOST PLACES WITH PATCHY IFR POSSIBLE. LOWER CIGS AND VSBYS SHOULD IMPROVE WITH HEATING BETWEEN 12 AND 16Z ON THU. .OUTLOOK...NON VFR CONDITIONS THURSDAY NIGHT. ANOTHER CHANCE OF NON VFR FRIDAY NIGHT...SATURDAY AND SUNDAY. && .MARINE... WAVE OF LOW PRESSURE RIDING ALONG THE FRONT WHICH IS LOCATED ACROSS SE MI AND SOUTHERN ONTARIO. AHEAD OF THIS LOW WINDS HAVE PICKED UP ACROSS THE WESTERN BASIN WITH 20-30 KNOTS. LOCAL MODEL DOES TRANSLATE MUCH OF THIS WIND EASTWARD THIS EVENING. IF THIS HAPPENS THAN SMALL CRAFT ADVISORY WOULD BE NEEDED FOR THE EAST HALF/EAST END. MOST OF THE SHOWER/THUNDERSTORM ACTIVITY SHOULD BE SOUTH OF THE LAKE BUT A CHANCE REMAINS INTO THURSDAY WITH THE FRONT JUST SOUTH OF THE LAKE. WINDS MUCH LIGHTER OUTSIDE OF THIS EVENING AND BECOME NORTHERLY WITH THE FRONTS PASSAGE. ANOTHER WAVE RIDES THE FRONT THURSDAY BEFORE HIGH PRESSURE BUILDS ACROSS THE LAKE FOR FRIDAY. OVER THE WEEKEND THERE IS LOWER CONFIDENCE IN TIMING OF NEXT LOW AND FRONT. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...TK NEAR TERM...TK SHORT TERM...TK LONG TERM...DJB AVIATION...ADAMS MARINE...OUDEMAN
Hazardous weather outlook, Jun 2, 1:49 PM EDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 149 PM EDT WED JUN 2 2010 LEZ142>148-162>168-OHZ003-006>013-017>021-027>031-036>038-047-031800- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-HANCOCK-SENECA- HURON-MEDINA-SUMMIT-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-MARION- MORROW-HOLMES-KNOX- 149 PM EDT WED JUN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LEZ061-149-169-OHZ014-022-023-032-033-089-PAZ001>003-031800- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-ASHTABULA INLAND- PORTAGE-TRUMBULL-STARK-MAHONING-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 149 PM EDT WED JUN 2 2010 ...SEVERE THUNDERSTORM WATCH 245 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jun 2, 4:26 PM EDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
426 PM EDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL KILLBUCK 40.50N 81.98W
06/02/2010 E0.75 INCH HOLMES OH DEPT OF HIGHWAYS
&&
OUDEMANLocal storm report, Jun 2, 4:35 PM EDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
435 PM EDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL AKRON 41.08N 81.52W
06/02/2010 E1.00 INCH SUMMIT OH TRAINED SPOTTER
&&
RANDELLocal storm report, Jun 2, 4:47 PM EDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
447 PM EDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM TSTM WND DMG APPLE CREEK 40.75N 81.83W
06/02/2010 WAYNE OH PUBLIC
LARGE BRANCHES DOWN.
&&
OUDEMANLocal storm report, Jun 2, 5:16 PM EDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
516 PM EDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM HAIL DALTON 40.80N 81.70W
06/02/2010 E0.75 INCH WAYNE OH PUBLIC
0451 PM HAIL BRIMFIELD 41.09N 81.35W
06/02/2010 E0.75 INCH PORTAGE OH TRAINED SPOTTER
&&
OUDEMANLocal storm report, Jun 2, 5:40 PM EDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
540 PM EDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HAIL MOGADORE 41.05N 81.40W
06/02/2010 E1.75 INCH SUMMIT OH TRAINED SPOTTER
&&
RANDELLocal storm report, Jun 2, 5:48 PM EDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CLEVELAND OH
548 PM EDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HAIL 2 E MOGADORE 41.05N 81.36W
06/02/2010 E1.75 INCH PORTAGE OH TRAINED SPOTTER
&&
RANDELThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:59 PM EDT | Areal Flood Advisory | CLE | Holmes, Knox | 3 hr |
| Jun 3, 4:00 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 45 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.